Alert archive / Wisconsin / Gale Warnings in 2026

Gale Warning 7, NWS Green Bay, WI

March 16, 2026

NWS Green Bay, WI issued this gale warning at Mar 16, 2026, 2:07 PM CDT. It took effect at Mar 16, 2026, 3:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 16, 2026, 2:07 PM CDT (19:07 UTC)
In effect from
Mar 16, 2026, 3:00 PM CDT
Expired
Mar 16, 2026, 10:18 PM CDT
In force
7 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

195 
WHUS73 KGRB 161907
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
207 PM CDT Mon Mar 16 2026

LMZ541>543-170315-
/O.CON.KGRB.SR.W.0001.000000T0000Z-260316T2000Z/
/O.NEW.KGRB.GL.W.0007.260316T2000Z-260317T0600Z/
/O.NEW.KGRB.SC.Y.0026.260317T0600Z-260317T1200Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
207 PM CDT Mon Mar 16 2026

...STORM WARNING REMAINS IN EFFECT UNTIL 3 PM CDT THIS
AFTERNOON...
...GALE WARNING IN EFFECT UNTIL 1 AM CDT TUESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT TUESDAY...

* WHAT...For the Storm Warning, northwest winds 30 to 35 kt with 
  gusts up to 45 kt and waves 6 to 9 ft. For the Gale Warning, 
  northwest winds 25 to 35 kt with gusts up to 45 kt and waves 5 
  to 8 ft expected. For the Small Craft Advisory, northwest 
  winds 20 to 25 kt with gusts up to 30 kt and waves 2 to 5 ft 
  expected.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan.

* WHEN...For the Storm Warning, until 3 PM CDT this afternoon. 
  For the Gale Warning, until 1 AM CDT Tuesday. For the Small 
  Craft Advisory, from 1 AM to 7 AM CDT Tuesday.

* IMPACTS...Storm force winds and hazardous waves will capsize or
  damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$
2 follow-up statements
646 
WHUS73 KGRB 162009
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
309 PM CDT Mon Mar 16 2026

LMZ541>543-170415-
/O.EXP.KGRB.SR.W.0001.000000T0000Z-260316T2000Z/
/O.CON.KGRB.GL.W.0007.000000T0000Z-260317T0600Z/
/O.CON.KGRB.SC.Y.0026.260317T0600Z-260317T1200Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
309 PM CDT Mon Mar 16 2026

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT
TUESDAY...

* WHAT...For the Gale Warning, northwest winds 25 to 35 kt with 
  gusts up to 45 kt and waves 5 to 8 ft. For the Small Craft 
  Advisory, northwest winds 20 to 25 kt with gusts up to 30 kt 
  and waves 2 to 4 ft expected.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan.

* WHEN...For the Gale Warning, until 1 AM CDT Tuesday. For the 
  Small Craft Advisory, from 1 AM to 7 AM CDT Tuesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$
260 
WHUS73 KGRB 170318
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1018 PM CDT Mon Mar 16 2026

LMZ541>543-171130-
/O.CAN.KGRB.GL.W.0007.000000T0000Z-260317T0600Z/
/O.EXT.KGRB.SC.Y.0026.260317T0318Z-260317T1200Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1018 PM CDT Mon Mar 16 2026

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT TUESDAY...
...GALE WARNING IS CANCELLED...

* WHAT...Northwest winds 15 to 25 kts with gusts to near 35 kts
  near Deaths Door. Waves 3 to 6 ft.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan.

* WHEN...Until 7 AM CDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
TSK

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Mar 16, 12:50 PM CDT, 1 hour 17 minutes earlier. Its key messages:

  • The historic winter storm will continue to make travel extremely difficult to impossible through this morning. Those with travel plans, including air travel, should make alternative plans.
  • Heavy snow and strong northeast winds will result in blizzard conditions re-developing this morning, continuing into this afternoon. A Blizzard Warning remains in effect until 4 PM.
  • An additional 4 to 10 inches of snow is expected through this afternoon, highest in/around the Fox Valley.
  • Below zero wind chills will be possible today, with temperatures moderating back to near normal throughout the week.
Area forecast discussion, Mar 16, 12:50 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1250 PM CDT Mon Mar 16 2026

Updated aviation portion for 18Z TAF issuance

.KEY MESSAGES...

- The historic winter storm will continue to make travel
  extremely difficult to impossible through this morning. Those
  with travel plans, including air travel, should make alternative
  plans.

- Heavy snow and strong northeast winds will result in blizzard
  conditions re-developing this morning, continuing into this
  afternoon. A Blizzard Warning remains in effect until 4 PM.

- An additional 4 to 10 inches of snow is expected through this
  afternoon, highest in/around the Fox Valley.

- Below zero wind chills will be possible today, with
  temperatures moderating back to near normal throughout the week.

&&

.DISCUSSION...
Issued at 1153 PM CDT Sun Mar 15 2026

Historic winter storm continues... Following a brief lull in the
snow late this evening (including periods of freezing drizzle),
we get right back into the brunt of the action as heavy snow has
already begun re-developing from the south in conjunction with a
mid-level shortwave that has deepened into a closed low over
southern Wisconsin. As such, conditions will continue to
deteriorate rapidly over the next several hours as 1"/hr snowfall
rates enter the Fox Valley and lakeshore areas. Provided a deep
DGZ (~12k ft) and ample synoptic support, snow should be able to
accumulate rather quickly throughout the morning. However, have
stuck with lower SLRs since strong winds will likely fracture any
larger dendrites. When combined with said northeast winds gusting
to 45 mph, there is a high likelihood that blizzard conditions
will set in once again, lasting through the morning. When all is
said and done, there remains a high probability (50 to 80% chance)
that the Fox Valley eastward will pick up another 10 inches of
snow through this afternoon, locally higher. Conditions should
then gradually improve by this evening as winds subside and snow
winds down. All in all, we remain on track to go down in the
record books with a widespread 1 to 2 ft of snow, locally up to
30 inches over portions of far northeast Wisconsin.

Headline considerations... No changes made to the headlines on
this shift, with the Blizzard Warning set to go until 4 PM. Main
consideration moving forward will be whether or not to cancel the
Blizzard Warning early, as some CAMs indicate winds dying down
slightly earlier across the northwest portion of the forecast
area.

Bitter cold today... Combination of robust northerly flow and 850
mb temps reading -20 to -22C will result in a quick shot of
arctic air today, with wind chill readings to -10F across the
north, and struggling to hit 0 degrees in/around the Fox Valley.
The cold will not be long-lived as synoptic flow de-amplifies,
resulting in weak ridging moderating temperatures back to near
normal, and even above normal, by the end of the work week. Highs
in the mid to upper 40s will return Thursday into Friday.

Extended... We're not quite done with snow yet, as a couple of
transient clipper lows look to bring additional chances for light
snow through the end of the work week. The first of these
systems, Tuesday into Wednesday, currently looks to take a dive to
our south for the most part, though this is wont to change in the
next day or two. The second, Friday into Saturday, looks to be
more of a classic setup, tracking the surface low over Lake
Superior and affecting mainly the northern snow belts.

&&

.AVIATION...for 18Z TAF Issuance
Issued at 1247 PM CDT Mon Mar 16 2026

The historic storm will come to an end later this afternoon or
evening. Snow and areas of blowing and drifting snow will continue
to diminish through the afternoon into the evening. CIGS should
improve into the VFR category across the entire region by late
afternoon or evening. VFR conditions expected on Tuesday before
the next clipper system brings a chance of light snow Tuesday
night into Wednesday.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 4 PM CDT this afternoon for WIZ005-
010-011-018-019-030-035-036.

Blizzard Warning until 4 PM CDT this afternoon for WIZ012-013-
020>022-031-037>040-045-048>050-073-074.
&&

DISCUSSION.....Goodin
AVIATION.......Eckberg
Hazardous weather outlook, Mar 16, 2:15 AM CDT, 11 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
215 AM CDT Mon Mar 16 2026

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-170715-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
215 AM CDT Mon Mar 16 2026

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Heavy snow and strong northeast winds, gusting to 45 mph, will
result in blizzard conditions re-developing this morning,
continuing into the afternoon. A Blizzard Warning remains in
effect until 4 PM. An additional 4 to 10 inches of snow is
expected through this afternoon, highest across east-central WI.
The strong winds combined with heavy snow load may result in tree
damage and power outages. Those with travel plans, including air
travel, should make alternative plans.

Arctic air returns to the region today, with wind chill readings
falling into the single digits below zero across the north to
around zero across east-central WI. This will create dangerous
conditions for any motorists who become stranded.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Light snow accumulations will be possible Tuesday into Wednesday,
and again Friday into Saturday.

.SPOTTER INFORMATION STATEMENT...

Measuring snow will be difficult due to the strong winds, but
spotters are requested to forward snowfall measurements to the
National Weather Service in Green Bay.

LMZ521-522-541>543-170715-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
215 AM CDT Mon Mar 16 2026

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

A Storm Warning remains in effect until 3 PM.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

Goodin

In the hours before

Local storm report, Mar 16, 11:08 AM CDT, 2 hours 59 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
1108 AM CDT Mon Mar 16 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1103 AM     Snow             Lake Tomahawk           45.81N 89.59W
03/16/2026  E9.5 Inch        Oneida             WI   Broadcast Media

            Relayed by WJFW-TV.

&&
Local storm report, Mar 16, 11:51 AM CDT, 2 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
1151 AM CDT Mon Mar 16 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     Snow             Pella                   44.74N 88.80W
03/16/2026  E30.0 Inch       Shawano            WI   Public

1117 AM     Snow             10 N Cecil              44.93N 88.44W
03/16/2026  M29.0 Inch       Oconto             WI   Public

1042 AM     Snow             2 SSW Mcallister        45.30N 87.74W
03/16/2026  M28.5 Inch       Marinette          WI   Public

0845 AM     Snow             1 W Brokaw              45.02N 89.68W
03/16/2026  M28.0 Inch       Marathon           WI   Public

0927 AM     Snow             Waupaca                 44.34N 89.06W
03/16/2026  M28.0 Inch       Waupaca            WI   Public

0856 AM     Snow             Suamico                 44.63N 88.05W
03/16/2026  E27.5 Inch       Brown              WI   Public

1047 AM     Snow             Marshfield              44.66N 90.16W
03/16/2026  M26.0 Inch       Wood               WI   Public

1013 AM     Snow             2 NW Menasha            44.22N 88.47W
03/16/2026  E25.3 Inch       Winnebago          WI   Public

0849 AM     Snow             Leopolis                44.76N 88.83W
03/16/2026  E25.0 Inch       Shawano            WI   Public

0904 AM     Snow             Almond                  44.26N 89.41W
03/16/2026  M25.0 Inch       Portage            WI   Public

1042 AM     Snow             Waupaca                 44.34N 89.06W
03/16/2026  M24.9 Inch       Waupaca            WI   Public

1043 AM     Snow             1 ESE Green Bay         44.50N 87.98W
03/16/2026  M24.0 Inch       Brown              WI   Public

0920 AM     Snow             8 W Waupaca             44.34N 89.22W
03/16/2026  M23.8 Inch       Waupaca            WI   Public

0923 AM     Snow             Morgan                  44.88N 88.81W
03/16/2026  M23.0 Inch       Shawano            WI   Public

0854 AM     Snow             Winneconne              44.11N 88.71W
03/16/2026  M22.0 Inch       Winnebago          WI   Public

1029 AM     Snow             Neenah                  44.19N 88.46W
03/16/2026  E21.0 Inch       Winnebago          WI   Public

0927 AM     Snow             Wrightstown             44.33N 88.16W
03/16/2026  E20.8 Inch       Brown              WI   Public

0859 AM     Snow             Brillion                44.18N 88.06W
03/16/2026  M17.8 Inch       Calumet            WI   Public

&&
Local storm report, Mar 16, 11:52 AM CDT, 2 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
1152 AM CDT Mon Mar 16 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1142 AM     Snow             4 W Plover              44.45N 89.62W
03/16/2026  M22.5 Inch       Portage            WI   Public

&&
Local storm report, Mar 16, 12:02 PM CDT, 2 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
1202 PM CDT Mon Mar 16 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 AM     Snow             2 WNW Ashwaubenon       44.50N 88.11W
03/16/2026  M22.9 Inch       Brown              WI   CO-OP Observer

            CO-OP Observer station RNBW3 NWS Green Bay.

1100 AM     Snow             1 WNW Ellison Bay       45.25N 87.07W
03/16/2026  M21.0 Inch       Door               WI   Cocorahs

            Cocorahs station WI-DR-15 Ellison Bay 0.0
            SE.

0700 AM     Snow             2 W Saint Nazianz       44.00N 87.96W
03/16/2026  M12.8 Inch       Manitowoc          WI   CO-OP Observer

            CO-OP Observer station NAZW3 St. Nazianz 2
            W.

0700 AM     Snow             Kewaunee                44.46N 87.50W
03/16/2026  M11.5 Inch       Kewaunee           WI   CO-OP Observer

            CO-OP Observer station KKKW3 Kewaunee.

&&
Local storm report, Mar 16, 12:42 PM CDT, 1 hour 25 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
1242 PM CDT Mon Mar 16 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1224 PM     Snow             2 E Egg Harbor          45.05N 87.24W
03/16/2026  M33.0 Inch       Door               WI   Public

1240 PM     Snow             Clintonville            44.61N 88.75W
03/16/2026  M26.5 Inch       Waupaca            WI   Trained Spotter

&&
Local storm report, Mar 16, 1:52 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
152 PM CDT Mon Mar 16 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     Snow             Wausau                  44.96N 89.63W
03/16/2026  M30.9 Inch       Marathon           WI   Broadcast Media

            Wausau storm total snow via WSAW-TV.

0100 PM     Snow             2 WNW Ashwaubenon       44.49N 88.11W
03/16/2026  M26.1 Inch       Brown              WI   Official NWS Obs

            Storm total through 1 pm.

0800 AM     Snow             1 NNW Split Rock        44.72N 89.02W
03/16/2026  M25.5 Inch       Shawano            WI   Cocorahs

            Cocorahs station WI-SW-3 Split Rock 1 NNW.

0930 AM     Snow             Oconto Falls            44.87N 88.14W
03/16/2026  M25.2 Inch       Oconto             WI   Cocorahs

            Report courtesy of WI-OC-15.

1230 PM     Snow             1 SE Florence           45.92N 88.24W
03/16/2026  M21.3 Inch       Florence           WI   Cocorahs

            Cocorahs station WI-FL-7 Florence 0.5 E.

&&

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 11:37 AM CDTWinter Weather AdvisoryGRBBrown, Calumet, Florence, Forest, Kewaunee, Langlade and 15 more9 hr
Mar 16, 2:07 PM CDTSmall Craft AdvisoryGRB17 hr

Nearby

Gale Warnings in Wisconsin, 2026Every gale warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.